MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. 1500CC CANISTER KIT; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. 1500CC CANISTER KIT; BOTTLE, COLLECTION, VACUUM
Model Number 71-2051
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint (b)(4) was received indicating the solidifier packet included within a suction canister kit (part number 71-2051, lot 51627241) broke inside the device packaging.When a nurse opened the packaging, she got solidifier in her eye.A sample was not available for return.A photograph of the reported failure was provided for review.The investigation is ongoing at this time.When new and critical information is available, this report will be updated.
 
Event or Problem Description
A packet of solidifier packaged in a suction canister kit broke inside the device packaging.When a nurse opened the canister packaging, some of the solidifier got in her eye.
 
Additional Manufacturer Narrative
Root cause: based on investigation findings, no definitive root cause could be identified.However, the following possible root causes were identified: 1.The solidifier pack may have become punctured during handling prior to reaching the end user.The solidifier pack is designed to be soft and water-soluble, so only minor force is required to open or puncture the packaging.2.Excessive room within the product packaging allowed for the solidifier to easily shift against other components, causing the pack to rupture.Corrective action: adjustments to the packaging have been made to achieve a more secure fit around the solidifier and other components within the kit.Training was performed for employees responsible for the reported lot.It was stressed to employees running the machine to use the correct amount of shrink film.Investigation summary an internal complaint ((b)(4)) was received indicating the solidifier packet included within a suction canister kit (part number 71-2051, lot 51627241) broke inside the device packaging.When a nurse opened the packaging, she got solidifier in her eye.A sample was not available for return.A photograph of the reported failure was provided for review and confirmed the reported event.It was noted that the packaging around the components was loose, allowing for extra room to shift within the pack.A review of quality records shows no discrepancies during manufacturing that would have contributed to the reported event.Finished good inventory on hand was checked and no issues were found.Deroyal has sold (b)(4) cases of finished good 71-2051 from (b)(6) 2018 to present.During this period, two unrelated complaints were received for this product, yielding a complaint-to-sales ratio of (b)(4).Deroyal will continue to monitor post-market feedback and will recognize in the future if a trend develops.The investigation is complete at this time.If new and critical information is available, this report will be updated.
 
Event or Problem Description

Brand Name
1500CC CANISTER KIT
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell, tn
MDR Report Key9818143
Report Number2320762-2020-00001
Device Sequence Number11467558
Product Code KDQ
UDI-Device Identifier00749756296946
UDI-Public00749756296946
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71-2051
Device Lot Number51627241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1